Vol. 6, No. 8, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 3, 555–812
Issue 2, 263–553
Issue 1, 1–261

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
On the energy subcritical, nonlinear wave equation in $\mathbb{R}^3$ with radial data

Ruipeng Shen

Vol. 6 (2013), No. 8, 1929–1987
Abstract

In this paper, we consider the wave equation in 3-dimensional space with an energy-subcritical nonlinearity, either in the focusing or defocusing case. We show that any radial solution of the equation which is bounded in the critical Sobolev space is globally defined in time and scatters. The proof depends on the compactness/rigidity argument, decay estimates for radial, “compact” solutions, gain of regularity arguments and the “channel of energy” method.

Keywords
wave equation, scattering, nonlinear, energy subcritical
Mathematical Subject Classification 2010
Primary: 35L15, 35L71
Milestones
Received: 22 October 2012
Accepted: 5 August 2013
Published: 20 April 2014
Authors
Ruipeng Shen
Department of Mathematics and Statistics
McMaster University
1280 Main Street West
Hamilton, Ontario L8S4K1
Canada